Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 162, NWS Pueblo, CO

July 4, 2007Alamosa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2007, 4:14 PM MDT for Alamosa County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 4:14 PM MDT (22:14 UTC)
Expired
Jul 4, 2007, 4:38 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Alamosa County, CO

The radar

The Pueblo radar (KPUX), 181 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1230 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 042214
SVRPUB
COC003-042315-
/O.NEW.KPUB.SV.W.0162.070704T2214Z-070704T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  THIS INCLUDES THE CITY OF ALAMOSA...

* UNTIL 515 PM MDT...

* AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 4 MILES NORTHWEST OF
  ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALAMOSA.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3760 10574 3760 10604 3738 10604 3736 10576

$$

METZE
2 follow-up statements
000 
WWUS55 KPUB 042227 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT WED JUL 4 2007

COC003-042315-
/O.CON.KPUB.SV.W.0162.000000T0000Z-070704T2315Z/
ALAMOSA CO-
427 PM MDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHWESTERN ALAMOSA COUNTY...

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN
ALAMOSA COUNTY.

LAT...LON 3760 10574 3760 10604 3738 10604 3736 10576

$$

METZE
000 
WWUS55 KPUB 042238
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT WED JUL 4 2007

COC003-042248-
/O.CAN.KPUB.SV.W.0162.000000T0000Z-070704T2315Z/
ALAMOSA CO-
438 PM MDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN ALAMOSA COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3760 10574 3760 10604 3738 10604 3736 10576

$$

METZE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:19 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 4, 2:19 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
219 PM MDT WED JUL 4 2007

.SHORT TERM...
(TONIGHT AND THURSDAY)

EARLY AFTERNOON CONDITIONS QUITE A BIT MORE SUBDUED THAN CONDITIONS
NOTED AT THIS TIME YESTERDAY...HOWEVER THERE ARE A FEW AREAS OF
POTENTIALLY STRONG CONVECTIVE CONCERN...SUCH AS PORTIONS OF EL PASO
COUNTY AS WELL AS WESTERN PORTIONS OF CWFA.

LATEST SATELLITE IMAGERY INDICATING WELL DEFINED SURFACE
BOUNDARY LOCATED OVER NORTHERN EL PASO COUNTY WITH CONVECTION
BUBBLING OVER THIS AREA FOR THE PAST FEW HOURS. IN ADDITION A FEW
HEALTHY THUNDERSTORMS HAVE BEEN NOTED OVER THE WESTERN CWFA.

AS PREVIOUSLY MENTIONED...SEVERE WEATHER PARAMETERS QUITE A BIT
LESS THAN VALUES NOTED YESTERDAY AT THIS TIME WITH 19Z/4TH CAPES
IN THE 1000 TO 1500 J/KG RANGE...LIS IN THE -2C TO -4C RANGE AND
0-6 KM SHEAR VALUES GENERALLY UNDER 25 KNOTS. PRECIPITABLE WATER
VALUES REMAIN RESPECTABLE WHILE AFTERNOON TEMPERATURES RUNNING
AROUND 10F COOLER AS COMPARED TO YESTERDAY...ESPECIALLY OVER
EASTERN SECTIONS.

SO FOR SENSIBLE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS
THIS AFTERNOON AND EVENING WITH EVEN A FEW STRONG/POSSIBLY SEVERE
STORMS NOT OUT OF THE QUESTION...WFO PUEBLO WILL CONTINUE TO
MONITOR.

FOR THURSDAY...EXPECT TEMPERATURES TO RUN NEAR TO SLIGHTLY ABOVE
VALUES NOTED PREVIOUS 24 HOURS WITH A GENERAL DECREASE IN POPS AS
COMPARED TO PAST FEW DAYS.

.LONG TERM...
(THURSDAY NIGHT THROUGH TUESDAY)

MAIN CONCERN THIS FCST PERIOD IS FOR LATER IN THE PERIOD AS GUIDANCE
IS INDICATING A PATTERN SHIFT TO MORE ACTIVE WEATHER STARTING AS
EARLY AS SUNDAY. FROM NOW UNTIL SUNDAY WE WILL LIKELY SEE LESS THAN
NORMAL PRECIP ON THE PLAINS AS THERE IS BIT OF AN EASTERLY COMPONENT
TO THE WIND FIELDS THROUGH A GOOD PART OF THE ATMOS. THIS TYPICALLY
KEEPS THE PLAINS DRY. FOR THE MTNS THOUGH...WITH THE UPSLOPE
IMPINGING ON THE HIER TRRN WE SHOULD SEE ISOLD/SCTD ACTIVITY ON THE
E SLOPES OF THE S MTNS...AND SCTD ACTIVITY OVER THE SW AND C MTNS.
TEMPS WILL BE SEASONABLE.

STARTING SUNDAY...RIDGE AXIS MOVES TO THE WEST AND NW FLOW OPENS UP.
THIS WILL BRING A COOL FRONT DOWN ON THE PLAINS AS EARLY SUNDAY
AFTERNOON. THIS FRONT SHOULD BRING A A BETTER CHANCE OF POPS TO THE
PLAINS ON THIS DATE.

THROUGH EARLY NEXT WEEK...NW FLOW AT MID LVLS INCREASES AS UPSLOPE
SFC FLOW CONTINUES. THIS SHOULD KEEP A CHANCE OF SHOWERS AND STORMS
TO ALL OF TEH REGION. IF ENOUGH INSTABILITY IS AVAILABLE IN THE
LLVLS...THEN WE MAY SEE A FEW SUPERCELLS ON MON AND TUES AS THE DEEP
LAYER SHEAR WILL BE FAVORABLE FOR ROTATING STORMS. /HODANISH

&&

.AVIATION...

GENERALLY VFR CONDITIONS EXPECTED SEVERAL AREAS INTO THE EARLY
AFTERNOON HOURS WITH MVFR CONDITIONS BECOMING MORE WIDESPREAD FROM
THE MID-AFTERNOON IN THE EVENING HOURS AS SHOWERS AND
THUNDERSTORMS BECOME MORE PREVALENT. VFR CONDITIONS SHOULD THEN
SHOULD BE NOTED MOST AREAS BY AROUND 06Z TONIGHT AS THE SHOWERS
AND THUNDERSTORMS DISSIPATE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 4, 4:18 AM MDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
418 AM MDT WED JUL 4 2007

COZ058>089-093>099-051315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
418 AM MDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER
TERRAIN LATE THIS MORNING...THEN SPREAD TO MOST AREAS THIS
AFTERNOON. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FROM THE
INTERSTATE 25 CORRIDOR AND WESTWARD...INCLUDING ALL OF THE
MOUNTAINS AND THE SAN LUIS VALLEY...THIS AFTERNOON AND EVENING.
THESE STORMS WILL MOST LIKELY MOVE TO THE SOUTH OR SOUTHEAST...AND
WILL BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS...SMALL HAIL UP
TO 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN...AND
FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...ONE OR TWO OF THESE
STORMS COULD BECOME SEVERE...AND PRODUCE WIND GUSTS UP TO 60 MPH
AND LARGE HAIL UP TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXPECT ISOLATED COVERAGE OF THUNDERSTORMS ACROSS MUCH OF THE AREA
EACH AFTERNOON AND EVENING. THE MAIN THREATS WILL BE CLOUD TO
GROUND LIGHTNING...HAIL UNDER 3/4 INCH IN DIAMETER...BRIEF HEAVY
RAIN...AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM THIS AFTERNOON FOR THE INTERSTATE 25
CORRIDOR...THE SAN LUIS VALLEY...AND THE SOUTHEAST AND SOUTH CENTRAL
MOUNTAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:16 PM MDTSevere Thunderstorm WarningPUBKiowa67 min
Jul 3, 6:46 PM MDTTornado WarningPUBKiowa36 min
Jul 3, 6:56 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller64 min
Jul 3, 7:14 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jul 3, 8:38 PM MDTSevere Thunderstorm WarningPUBBent, Otero82 min
Jul 3, 8:47 PM MDTTornado WarningPUBBent58 min
Jul 3, 9:44 PM MDTTornado WarningPUBBent, Prowers63 min
Jul 3, 11:04 PM MDTSevere Thunderstorm WarningPUBProwers28 min
Jul 4, 3:32 PM MDTTornado WarningPUBEl Paso34 min
Jul 4, 3:59 PM MDTSevere Thunderstorm WarningPUBTeller61 min
Jul 4, 4:10 PM MDTSevere Thunderstorm WarningPUBChaffee95 min
Jul 4, 4:35 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jul 4, 4:57 PM MDTSevere Thunderstorm WarningPUBTeller46 min
Jul 4, 4:58 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 4, 5:21 PM MDTSevere Thunderstorm WarningPUBCuster89 min
Jul 4, 5:26 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Jul 4, 5:51 PM MDTSevere Thunderstorm WarningPUBSaguache45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.